Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Approximation by polynomials with locally geometric rates


Authors: K. G. Ivanov, E. B. Saff and V. Totik
Journal: Proc. Amer. Math. Soc. 106 (1989), 153-161
MSC: Primary 41A25
DOI: https://doi.org/10.1090/S0002-9939-1989-0964456-3
MathSciNet review: 964456
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In contrast to the behavior of best uniform polynomial approximants on $ [0,1]$ we show that if $ f \in C[0,1]$ there exists a sequence of polynomials $ \{ {P_n}\} $ of respective degree $ \leq n$ which converges uniformly to $ f$ on $ [0,1]$ and geometrically fast at each point of $ [0,1]$ where $ f$ is analytic. Moreover we describe the best possible rates of convergence at all regular points for such a sequence.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 41A25

Retrieve articles in all journals with MSC: 41A25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1989-0964456-3
Keywords: Algebraic polynomials, approximation of functions, rate of decrease
Article copyright: © Copyright 1989 American Mathematical Society